MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7040-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; not installing the implant deep enough.
 
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2017 where three implants were installed.The patient later complained of continuing si joint pain.The surgeon determined that the middle implant was not fully across the si joint and was also too proud of the ilium.The surgeon did not indicate that any of the implants were loose.In (b)(6) 2019, the surgeon advanced the middle implants a few millimeters deeper across the si joint and added an additional implant of the same type to help fixate the joint.No other preexisting implants were adjusted or removed.The status of the patient following the revision procedure is not known.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key9180399
Report Number3007700286-2019-00119
Device Sequence Number19497456
Product Code OUR
UDI-Device Identifier00859256003286
UDI-Public00859256003286
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Model Number7040-90
Device Lot Number493859
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR